Dense Fog, Arlington
- When
- March 24, 8:00 PM EST to March 25, 8:00 AM EST
- Where
- Arlington forecast zone
- Reported by
- ASOS
- Coordinates
- 38.855, -77.106 (the zone’s center; the record gives no point)
Saturated ground and light winds allowed dense fog to develop. Automated surface observations reported visibilities of a quarter mile or less during the late evening hours of March 24th through mid morning on March 25th.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
Saturated ground and light winds allowed dense fog to develop. Automated surface observations reported visibilities of a quarter mile or less during the late evening hours of March 24th through mid morning on March 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 24, 2:31 PM EST, 5 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 331 PM EDT SAT MAR 24 2007 .SHORT TERM /TONIGHT THROUGH SUNDAY/... WHAT IS GOING TO HAPPEN IS THAT OUR AREA WILL STAY STUCK IN CLOUDS/DRIZZLE/FOG INTO THE OVRNGT HRS. CHANCE IS PREDICATED ON THE WEAK LOW JUST NORTH OF OH. ONCE THIS LOW PASSES TO THE N OF OUR AREA...WINDS TURN TO THE NW...AND LOW LEVEL MOISTURE BEGINS TO SCOUR AND DRY OUT. CONCERNED THAT WITH THE LIGHT PRECIPITATION RECEIVED IN THE LAST 36 HRS PATCHY FOG MAY PERSIST UNTIL AFTER SUNRISE...AND THUS HAVE INCLUDED THIS IN THE ZONES. AMONGST NUMERICAL MODEL GUIDANCE...NAM NUMBERS HAVE BEEN THE MOST ACCURATE DURING THESE PAST FEW DAYS OF CHALLENGING TEMP FORECASTS. IM IN GENERAL AGREEMENT WITH THESE FOR TONIGHT..ALL MODELS ARE WITHIN A FEW DEGREES OVERNIGHT...WHICH TRANSLATES TO U30S NERN MD TO L50S CENTRAL SHENANADOAH VALLEY. BY MID MORNING FOG DISSIPATES...GIVING MID ATLC REGION A MOSTLY SUNNY SUNDAY WITH TEMPERATURES RANGING FROM NEAR 60F ALONG PA BORDER... TO L70S CHO. WOODY && .LONG TERM /SUNDAY NIGHT THROUGH TUESDAY/... SUN NIGHT...RIDGE OF HIGH PRESSURE OFF THE NEW ENGLAND COAST WILL KEEP NE SURFACE WINDS ACROSS THE CWA. BY MON AS THE SURFACE HIGH MOVES EAST...LOW LEVEL FLOW BECOMES SOUTHEAST...AND THEN SOUTHERLY BY MON EVENING. THIS RETURN FLOW WILL BRING MODERATING TEMPERATURES FOR MON. ALOFT...RIDGE OF HIGH PRESSURE AT 500 HPA WILL BE WEST OF THE CWA MON NIGHT...THEN MOVE EAST AND ACROSS THE CWA ON TUE. THIS WILL ALLOW A WNW FLOW AT 850 HPA OF +10C TO +11C FOR TUE AFTERNOON. MAX TEMPS ON TUE WILL TOP OUT WELL INTO THE 70S ACROSS THE REGION...WITH CHO AND FREDERICKSBURG AREAS FLIRTING WITH 80F. ONLY CONCERN IS IF THE WEAK BOUNDARY POSIED TO THE NORTH ON TUE AFTERNOON AND EXPECTED TO MOVE SOUTH TUES NIGHT ACTUALLY SPEEDS UP AND MOVES SOUTH ON TUE. ATTM...DO NOT EXPECT THIS BOUNDARY TO ENTER THE CWA UNITL TUE NIGHT. SMZ && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE CWA WILL CONTINUE TO BE CENTERED IN BETWEEN A LARGE RIDGE OF HIGH PRESSURE OVER THE SOUTHEASTERN CONUS AND STORM SYSTEMS PASSING BY TO OUR NORTH THROUGHOUT THE PERIOD. THIS WILL RESULT IN A BOUNDARY THAT FLUCTUATES OVER THE REGION...SEPARATING WARM AIR OFF TO THE SOUTH FROM A MUCH COOLER AIR TO THE NORTH. FOR TUESDAY NIGHT...FRONT JUST TO THE NORTH WILL DROP SOUTH TUESDAY NIGHT BEFORE STALLING AND EVENTUALLY DISSIPATING OVER THE FORECAST AREA ON WEDNESDAY. THEREFORE, EXPECTING MORE CLOUDS WED ALONG WITH MENTION OF PRECIPITATION. TEMPERATURE FORECASTS ON WEDNESDAY ARE STILL UNCERTAIN AT THIS TIME WITH THE DISSIPATING RIGHT OVER THE AREA...WILL CONTINUE TO LEAN TOWARDS ABOVE NORMAL TEMPS THINKING THAT A STORM SYSTEM CRANKING UP OVER THE PLAINS COULD ASSIST IN DEVELOPING A SOUTHERLY FLOW BY WEDNESDAY AFTERNOON ACROSS MOST OF THE FORECAST AREA. HIGH PRESSURE OVER EASTERN CANADA WILL CONTINUE TO BUILD SOUTH WEDNESDAY NIGHT AND THURSDAY ALLOWING FOR ANOTHER COLD FRONT TO PUSH THROUGH THE AREA...BRINGING A RETURN TO COOLER CONDITIONS. STILL PLENTY OF CLOUDS ON THURSDAY ALONG WITH SLIGHT CHANCE POPS FOR SHOWERS WED NIGHT AND THUR GIVEN ABUNDENT LOW-LEVEL MOISTURE IN PLACE ACROSS THE CWA...ESPECIALLY ACROSS THE SOUTHERN AND WESTERN PARTS OF THE FORECAST AREA. WITH HIGH PRESSURE RIDGED TO OUR NORTH ON FRIDAY...EXPECT A RETURN OF COOL EASTERLY ONSHORE FLOW TO DOMINATE MOST OF THE CWA...SAVE PERHAPS THE FAR WESTERN AND SOUTHWESTERN ZONES. AS HIGH PRESSURE DRIFTS OFF THE COAST FOR SATURDAY...BRIEF RETURN OF SOUTHERLY FLOW FRIDAY NIGHT BEFORE THE NEXT COLD FRONT MOVES THROUGH EARLY ON THE WEEKEND...AND WITH IT BRINGING ANOTHER CHANCE FOR SHOWERS. && .AVIATION /19Z-18Z/... THRE CENTRAL AIRPORTS - DCA..IAD...AND MRB ARE SUFFERING FM POOR VSBY/CIGS...WHILE THOSE ON N/S - CHO..MTN..AND BWI ARE FARING MUCH BETTER. BLV SOME IMRVMNT WL OCCUR AT THE POORER 3 THROUGH THE RMDR OF THE DAYLIGHT HRS...AND THEN FG REDVLPS AFTR MDNGT...B4 ALL DISSIPATES AFTR SUNRISE. && .MARINE... OVERNIGHT...EXPECT MOIST NORTHEAST TO EASTERLY FLOW TO CONTINUE ACROSS THE MARINE AREAS. AS THE HIGH PRESSURE TO THE NORTH RIDGES DOWN THE COAST...EXPECT DRIER AIR AND IMPROVING VISBILITIES BY SUN MORNING. THE HIGH DOMINATES THE WEATHER SUN NIGHT THROUGH MON NIGHT ACROSS THE MARINE AREA. ON MON...RETURN OF SOUTHERLY CHANNELED WINDS TO THE BAY...AND BY TUE...SOUTHWEST FLOW. NEXT WEAK FRONT MOVES ACROSS LATE TUE AND THEN STALLS OUT ACROSS THE SOUTHERN BAY WED. FRONT THEN BEGINS TO DISSIPATE BY LATE WED. EXPECT WINDS REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE PERIOD ALTHOUGH WINDS COULD GUST CLOSE TO SCA CONDITIONS ON TUES AFTERNOON AHEAD OF THE FRONT. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SHORT TERM...WOODY LONG TERM...SMZ/LASORSA AVIATION...WOODY MARINE...SMZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1144 AM EDT SAT MAR 24 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-251115- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1144 AM EDT SAT MAR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
18 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21340, 21341, 21342, 21343, 21344, 21345, 21346, 21347, 21348, 21349, 21350, 21351, 21352, 21353, 21354, 21355, 21356, 21357.